# SDR 2005FA0000264

- Difficulty date: March 9, 2005
- Submitted: March 9, 2005
- Operation: General aviation
- Aircraft: PKMPT
- Make and model: Cessna U206G
- Aircraft serial: U20606987
- Engine: Cont IO550*
- System (JASC): 8011 · Engine Starter
- Part: Contactor
- Part number: S24432
- Condition: Failed
- Location: Starter
- Stage of operation: TO
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

STARTER CONTACTOR DID NOT DISENGAGE AFTER ENGINE START.  THIS RESULTED IN FAILURE OF THE STARTER AS WELL.  THE SITUATION DID NOT BECOME APPARENT UNTIL AFTER TAKEOFF.  THIS AIRCRAFT HAS A (STARTER ENGAGED) WARNING LIGHT INSTALLED BUT IT DID NOT INDICATE CLEARLY UNTIL AFTER TAKEOFF.  PERHAPS BECAUSE AT HIGH POWER SETTINGS THE ALTERNATOR PRODUCED MAXIMUM POWER AND AT HIGH SPEED THE STARTER MOTOR WOULD DRAW FEWER AMPS THAN AT LOW SPEED, ALLOWING THE BUS VOLTAGE TO RISE AND ILLUMINATE THE LAMP BRIGHTER.  FIRST LIGHTWEIGHT STARTER INSTALLED ON THIS AC, INDICATION THAT LIGHTWEIGHT STARTERS HAVE HIGHER CURRENT DRAW THAN LARGER STARTER THAT WAS USED.  SUSPECT MFG CONTACTOR CANNOT HANDLE LOAD.(K)
